Alert archive / Vermont / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 22, NWS Burlington, VT
NWS Burlington, VT issued this severe thunderstorm warning at Jul 14, 2016, 4:46 PM EDT for Caledonia County, Essex County, Orange County, Vermont. It was in force for 48 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2016, 4:46 PM EDT (20:46 UTC)
- Expired
- Jul 14, 2016, 5:34 PM EDT
- In force
- 48 min
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Caledonia County, VT, Essex County, VT, Orange County, VT
The radar
The Burlington radar (KCXX), 111 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 4:48 PM EDT | TSTM WND DMG | St. Johnsbury, VT | TREES DOWN |
| Jul 14, 4:50 PM EDT | TSTM WND DMG | 2 Nw Lyndonville, VT | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 12:58 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -238 J/kg
- Mixed-layer LCL
- 1045 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
122
WUUS51 KBTV 142046
SVRBTV
VTC005-009-017-142145-
/O.NEW.KBTV.SV.W.0022.160714T2046Z-160714T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BURLINGTON VT
446 PM EDT THU JUL 14 2016
THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN ORANGE COUNTY IN CENTRAL VERMONT...
ESSEX COUNTY IN NORTHEASTERN VERMONT...
EASTERN CALEDONIA COUNTY IN NORTHEASTERN VERMONT...
* UNTIL 545 PM EDT
* AT 445 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ISLAND POND TO GROTON...MOVING EAST AT 35 TO 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LITTLETON...LANCASTER...COLEBROOK...ISLAND POND...DANVILLE...
LUNENBURG...CONCORD...SUTTON...GROTON...CANAAN...PEACHAM...
BLOOMFIELD...MAIDSTONE...NORTON...VICTORY...AVERILL...LOWER
WATERFORD...MAIDSTONE STATE PARK...NEWARK HOLLOW AND LYNDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4500 7154 4491 7149 4475 7163 4459 7154
4456 7160 4450 7158 4447 7165 4442 7170
4440 7179 4435 7182 4432 7203 4428 7207
4417 7206 4407 7231 4483 7193 4487 7188
4489 7190 4501 7184 4501 7147
TIME...MOT...LOC 2045Z 228DEG 36KT 4480 7189 4421 7221
HAIL...<.75IN
WIND...60MPH
$$
BANACOS1 follow-up statement
988
WWUS51 KBTV 142134
SVSBTV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
534 PM EDT THU JUL 14 2016
VTC005-009-017-142143-
/O.CAN.KBTV.SV.W.0022.000000T0000Z-160714T2145Z/
ORANGE VT-ESSEX VT-CALEDONIA VT-
534 PM EDT THU JUL 14 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ORANGE...ESSEX
AND EASTERN CALEDONIA COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHEASTERN AND CENTRAL VERMONT.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
BURLINGTON.
LAT...LON 4500 7154 4491 7149 4475 7163 4459 7154
4456 7160 4450 7158 4447 7165 4442 7170
4440 7179 4435 7182 4432 7203 4428 7207
4417 7206 4407 7231 4483 7193 4487 7188
4489 7190 4501 7184 4501 7147
TIME...MOT...LOC 2124Z 228DEG 36KT 4506 7148 4447 7180
$$
BANACOSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 4:26 PM EDT, 20 minutes earlier.
Area forecast discussion, Jul 14, 4:26 PM EDT, 20 minutes before
Area Forecast Discussion National Weather Service Burlington VT 426 PM EDT Thu Jul 14 2016 .SYNOPSIS... Showers and thunderstorms will move east of the region early this evening. Expecting partly cloudy skies overnight with areas of fog. A cold front will move southeast from Canada on Friday with a chance for some showers and thunderstorms. A weak trough of low pressure will move through the region on Saturday with a chance of showers. A ridge of high pressure will be over the north country on Sunday. && .NEAR TERM /THROUGH FRIDAY/... As of 425 PM EDT Thursday...Showers and thunderstorms will move east of the region by 00Z Friday. Severe thunderstorm watch 383 continues until 7 PM EDT tonight, except for Saint Lawrence County in northern New York. Expecting skies to become partly cloudy overnight. Temperatures will remain warm overnight with lows in to the 60s to lower 70s in some valley location. Have used GFS lamp guidance for overnight min temperatures as mos guidance looks a bit too cool. There could be some areas of fog overnight, especially those areas that received rainfall today. On Friday, a cold front will move southeast from Canada with a chance for some showers and thunderstorms. Not expecting any strong or severe thunderstorms at this time. Models not showing much in the way of QPF with this cold front. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/... As of 425 PM EDT Thursday...Showers and thunderstorms will taper off Friday evening as the cold front continues to move southward into our area Friday night. The front will likely slows to a crawl around BTV by Saturday morning synoptic background flow remains west to southwesterly aloft. Front will resume a slow southward movement during Saturday and may spark some more showers and isolated thunder with low CAPE values generally below 500 J/kg. The front finally pushes south of region by Sat evening which clearing skies and fair weather through Saturday night. Lows should be more pleasant near seasonable mid- summer norms in the 56 to 64. Highs on Saturday mid 70s to mid 80s under partly sunny skies. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... As of 425 PM EDT Thursday...A weak area of high pressure should control our weather on Sunday with giving us a dry and seasonably warm day with high upper 70s and lower 80s. Active weather then returns by Monday with a digging mid-level trof and stronger cold front which should pass through our region Monday night with chances for showers and thunderstorms. Instability looks very average for our area about 1000 J/kg but wind aloft around 40 kts so some strong storms are possible with the front. Behind the front drier conditions are expected by next Tuesday afternoon through Thursday with seasonable temperatures and lower humidity. 850 temps through the period range from about +10-14C which should result in temperatures very close to normal for July with highs in the upper 70s to mid 80s and lows in the mid 50s to mid 60s. && .AVIATION /20Z Thursday THROUGH Tuesday/... Through 18Z Friday...VFR, except for some areas of MVFR/IFR in thunderstorms through 23Z Thursday. Some areas of fog between 06Z-12Z Friday, especially in those areas that get rainfall this afternoon. Outlook 18z Friday through Tuesday... 18z Fri - 06z Sat: VFR with periods of MVFR/brief IFR in scattered showers and thunderstorms, mainly after 15z Friday. 06z Sat - 00z Sun: Mainly VFR with chance SHRA. 00z Sat - 12z Mon: VFR under high pressure. 12z Mon - 12z Tue: Mainly VFR with chance MVFR/IFR showers/storms along a cold front passage. 12Z Tue - 00z Wed: Mainly VFR as high pressure builds into region. && .MARINE... SOUTH WINDS 15 TO 25 KNOTS THROUGH EARLY THIS EVENING ALONG WITH SCATTERED SHOWERS AND THUNDERSTORMS...THUS LAKE WIND AND LAKE THUNDERSTORM ADVISORIES IN EFFECT THROUGH THIS EVENING. OTHERWISE...DECREASING SOUTH WINDS TONIGHT AND SHOWER ACTIVITY ENDING. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...WGH NEAR TERM...WGH SHORT TERM...JMG LONG TERM...JMG AVIATION...WGH MARINE...SLW
Hazardous weather outlook, Jul 14, 1:53 PM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BURLINGTON VT 153 PM EDT THU JUL 14 2016 NYZ027-028-030-031-034-035-VTZ001>012-016>019-151800- NORTHERN FRANKLIN-EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON- WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-ORLEANS- ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-WASHINGTON- WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN- EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND- 153 PM EDT THU JUL 14 2016 ...SEVERE THUNDERSTORM WATCH 383 IN EFFECT UNTIL 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG A COLD FRONT SHIFTING INTO THE FORECAST AREA ON FRIDAY. IN GENERAL, STORMS SHOULD NOT BE AS STRONG AS ON THURSDAY, BUT A FEW STRONGER CELLS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ026-029-087-151800- NORTHERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE- SOUTHWESTERN ST. LAWRENCE- 153 PM EDT THU JUL 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. SOME SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE ALONG A COLD FRONT SHIFTING INTO THE FORECAST AREA ON FRIDAY. IN GENERAL, STORMS SHOULD NOT BE AS STRONG AS ON THURSDAY, BUT A FEW STRONGER CELLS ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 14, 3:09 PM EDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 309 PM EDT THU JUL 14 2016 NYZ035-VTZ005>009-017-018-142015- EASTERN ESSEX-CALEDONIA-EASTERN ADDISON-WASHINGTON-WESTERN ADDISON-WESTERN CHITTENDEN-LAMOILLE-EASTERN CHITTENDEN- 309 PM EDT THU JUL 14 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LAMOILLE...SOUTHERN CHITTENDEN...WASHINGTON AND NORTHWESTERN ADDISON COUNTIES... AT 308 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER MONKTON...MOVING NORTHEAST AT 45 MPH. WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM, IN ADDITION TO HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. LOCATIONS IMPACTED INCLUDE... MONTPELIER...BRISTOL...HINESBURG...STOWE...RICHMOND...CHARLOTTE... BERLIN...FERRISBURGH...EAST MONTPELIER...MONKTON...HUNTINGTON... STARKSBORO...MIDDLESEX...NEW HAVEN...WAITSFIELD...MORETOWN... CALAIS...FAYSTON...LINCOLN AND PLAINFIELD. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THIS STORM PASSES. LAT...LON 4402 7325 4432 7333 4458 7249 4428 7228 TIME...MOT...LOC 1908Z 242DEG 39KT 4420 7314 BANACOS
Special weather statement, Jul 14, 3:29 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
329 PM EDT THU JUL 14 2016
NYZ034-035-VTZ009>012-018-019-142030-
WESTERN ESSEX-EASTERN ESSEX-EASTERN ADDISON-WESTERN
ADDISON-WINDSOR-ORANGE-WESTERN RUTLAND-EASTERN RUTLAND-
329 PM EDT THU JUL 14 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN ESSEX...
NORTHWESTERN WINDSOR...WEST CENTRAL ORANGE...SOUTHERN ADDISON AND
RUTLAND COUNTIES...
AT 326 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED
ALONG A LINE EXTENDING FROM NEAR HAGUE TO NEAR BOLTON LANDING TO
LAKE LUZERNE-HADLE IN NEW YORK. MOVEMENT WAS EAST AT 35 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS, ALONG WITH
FREQUENT LIGHTNING. VERY HEAVY RAINFALL RATES OF UP TO 1 INCH PER
HOUR MAY LEAD TO PONDING OF WATER ON ROADS, ESPECIALLY AS THESE
STORMS MOVE INTO THE RUTLAND AREA.
LOCATIONS IMPACTED INCLUDE...
BRANDON...CHITTENDEN...RANDOLPH...CASTLETON...PITTSFORD...
CLARENDON...WEST RUTLAND...RUTLAND...WALLINGFORD...BETHEL...
PROCTOR...POULTNEY...PAWLET...ORWELL...MOUNT HOLLY...WELLS...
ROCHESTER...SALISBURY...LEICESTER...MENDON AND BENSON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4331 7325 4353 7324 4356 7326 4358 7330
4360 7329 4363 7331 4363 7337 4357 7340
4359 7343 4362 7342 4364 7343 4373 7337
4378 7336 4381 7338 4379 7359 4382 7359
4401 7259 4367 7259 4332 7294 4331 7313
TIME...MOT...LOC 1926Z 259DEG 32KT 4375 7359 4355 7359 4332 7382
LOCONTOSpecial weather statement, Jul 14, 3:30 PM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BURLINGTON VT 330 PM EDT THU JUL 14 2016 VTZ002-003-005-006-016-017-142030- EASTERN FRANKLIN-WESTERN CHITTENDEN-LAMOILLE-ORLEANS-EASTERN CHITTENDEN-WESTERN FRANKLIN- 330 PM EDT THU JUL 14 2016 ...A STRONG THUNDERSTORM WILL AFFECT LAMOILLE...NORTHEASTERN CHITTENDEN...SOUTHWESTERN ORLEANS AND SOUTHEASTERN FRANKLIN COUNTIES... AT 329 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER WESTFORD... MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM, IN ADDITION TO VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING. LOCATIONS IMPACTED INCLUDE... JERICHO...FAIRFAX...UNDERHILL...WESTFORD...MORRISVILLE...JOHNSON... EDEN...BAKERSFIELD...FLETCHER...CRAFTSBURY...WATERVILLE...HYDE PARK...CAMBRIDGE...MONTGOMERY CENTER...BELVIDERE CENTER...UNDERHILL STATE PARK...JEFFERSONVILLE...NORTH UNDERHILL...JERICHO CENTER AND SOUTH CAMBRIDGE. TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL THIS STORM PASSES. LAT...LON 4491 7255 4463 7231 4441 7304 4462 7318 TIME...MOT...LOC 1929Z 239DEG 16KT 4458 7299 BANACOS
Special weather statement, Jul 14, 3:43 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
343 PM EDT THU JUL 14 2016
VTZ001>003-005-016-142045-
EASTERN FRANKLIN-WESTERN CHITTENDEN-ORLEANS-GRAND ISLE-WESTERN
FRANKLIN-
343 PM EDT THU JUL 14 2016
...A STRONG THUNDERSTORM WILL AFFECT EASTERN GRAND ISLE...NORTH
CENTRAL CHITTENDEN...NORTHWESTERN ORLEANS AND FRANKLIN COUNTIES...
AT 342 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR HIGHGATE
FALLS...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM. VERY HEAVY RAINFALL AND DANGEROUS CLOUD TO GROUND LIGHTNING
CAN ALSO BE EXPECTED.
LOCATIONS IMPACTED INCLUDE...
FRANKLIN...RICHFORD...SHELDON...FAIRFIELD...BERKSHIRE...ENOSBURG
FALLS...MONTGOMERY...JAY...LAKE CARMI STATE PARK...ALBURGH...ALBURGH
DUNES STATE PARK...HIGHGATE FALLS...SOUTH ALBURGH...GEORGIA CENTER...
NORTH TROY...ALLENS BAY IN GRAND ISLE COUNTY...GOOSE BAY...HOG
ISLAND...EAST ALBURGH AND WEST MILTON.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4500 7235 4460 7322 4500 7334 4501 7330
4502 7306
TIME...MOT...LOC 1942Z 243DEG 20KT 4487 7314
BANACOSLocal storm report, Jul 14, 4:29 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
429 PM EDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM TSTM WND DMG 1 E CALAIS 44.37N 72.45W
07/14/2016 WASHINGTON VT CO-OP OBSERVER
TREES DOWN...POWER LINES DOWN...SPARKING FIRE ON POWER
LINE.
&&
EVENT NUMBER BTV1600566
VERASAMYSpecial weather statement, Jul 14, 4:37 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
437 PM EDT THU JUL 14 2016
VTZ009>012-019-142130-
WESTERN ADDISON-WINDSOR-ORANGE-WESTERN RUTLAND-EASTERN RUTLAND-
437 PM EDT THU JUL 14 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WINDSOR...SOUTH CENTRAL
ORANGE AND RUTLAND COUNTIES...
AT 435 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS LOCATED
ALONG A LINE EXTENDING FROM HUBBARDTON VERMONT TO NEAR MIDDLETOWN
SPRINGS TO NEAR CAMBRIDGE IN NEW YORK. MOVEMENT WAS EAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS. HEAVY RAINFALL RATES OF UP TO ONE INCH PER HOUR MAY PRODUCE
PONDING OF WATER ON ROADS.
LOCATIONS IMPACTED INCLUDE...
RUTLAND...SPRINGFIELD...CHESTER...LUDLOW...CHITTENDEN...HANOVER...
HARTFORD...CHARLESTOWN...CASTLETON...NORWICH...HARTLAND...
PITTSFORD...ROYALTON...CLARENDON...WEST RUTLAND...WALLINGFORD...
PROCTOR...SHARON...PAWLET AND CAVENDISH.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4325 7282 4330 7282 4330 7297 4329 7299
4330 7298 4331 7325 4378 7321 4386 7219
4377 7220 4370 7231 4360 7234 4357 7238
4351 7240 4348 7238 4338 7242 4336 7239
4333 7241 4331 7240 4323 7243 4322 7269
TIME...MOT...LOC 2035Z 269DEG 34KT 4372 7317 4353 7315 4304 7331
LOCONTOThe office that day
Everything else NWS Burlington, VT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 8:00 PM EDT | Special Weather Statement | BTV | Addison | 60 min |
| Jul 14, 2:03 PM EDT | Special Weather Statement | BTV | Franklin, Grand Isle | 57 min |
| Jul 14, 3:09 PM EDT | Special Weather Statement | BTV | Washington | 66 min |
| Jul 14, 3:17 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Caledonia, Chittenden, Lamoille, Washington | 58 min |
| Jul 14, 3:29 PM EDT | Special Weather Statement | BTV | Rutland | 61 min |
| Jul 14, 3:30 PM EDT | Special Weather Statement | BTV | Chittenden, Lamoille | 60 min |
| Jul 14, 3:43 PM EDT | Special Weather Statement | BTV | Franklin | 62 min |
| Jul 14, 3:45 PM EDT | Severe Thunderstorm Warning | BTV | Addison, Orange, Rutland, Washington, Windsor | 48 min |
| Jul 14, 4:07 PM EDT | Severe Thunderstorm Warning | BTV | Caledonia, Essex, Lamoille, Orleans, Washington | 53 min |
| Jul 14, 4:37 PM EDT | Special Weather Statement | BTV | Rutland, Windsor | 53 min |
Nearby
Severe Thunderstorm Warnings in Vermont, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.